Back issues No.1 - 2007 / Case Report  
 
 

Full Text PDF

 

Systemic Contact Dermatitis from Valacyclovir -A Case Report and Review of the Literature
Cheng-Han Yang , Chia-Yu Chu
Dermatol Sinica 25 : 24-29, 2007

Acyclovir is a widely used antiviral drug. However, allergic contact dermatitis caused by acyclovir is uncommon. We herein report a 48-year-old woman, who had been diagnosed as having adenocarcinoma of the upper lobe of the right lung, developed systemic contact dermatitis sensitized by topical acyclovir therapy first, and triggered by re-exposure of oral valacyclovir and topical acyclovir therapy. A control study of 33 healthy volunteers patch tested with acyclovir (10% aq.) showed they were all negative to this preparation. We also reviewed the literature and discussed the methods of patch testing in diagnosing drug allergy.

   
   
 
 
You are visitors    
Copyright © 2008 THE Taiwanese Dermatological Association. All Rights Reserved. Email: dermatol.sinica@gmail.com Tel:886-2-2518-5126~7 Fax:886-2-2518-5128